Prenoxad Injection (naloxone hydrochloride 1mg/ml solution for injection) should only be used in an emergency situation where it is known or suspected that an overdose has occurred and opioid drugs may be involved.
The signs and symptoms of an opioid overdose are:
Approach the suspected casualty with caution and care, watching out for anything that might be dangerous to you or the casualty. These dangers may vary depending on where the suspected casualty has been found, i.e. outside (there may be broken glass on the ground, traffic nearby, etc) or indoors in a home environment (close to a fire/heat source, cables, wires etc). It may also be the case that other potential dangers could be present, such as injecting equipment (needles/syringes etc). If you see a needle or syringe near the casualty and it may pose a threat to you or the casualty. If you need to move them (for example) into the recovery position, then you may need to move the injecting equipment safely.
MAKE SURE IT IS SAFE FOR YOU TO APPROACH THE CASUALTY BEFORE YOU DO SO.
You should begin by speaking to the casualty from a safe distance, saying “open your eyes” or “wake up”.[4,6] If there is no response to this, start to use a louder voice (shouting), making the same statements to the casualty. As you continue to approach, keep looking out for dangers and continue to use your voice like this.
Once you are next to the casualty try to get a response from them by shaking their shoulders and shouting “open your eyes” or “wake up” into each ear. If they don’t wake or respond, you may need to move them from a sitting position, or onto the floor if they are lying on a sofa/in a bed. Once the casualty is lying on a flat surface, make sure you open their airway by gently tilting their head back and opening their mouth. Look, listen and feel for signs of breathing for no more than 10 seconds.[4,5,6]
What you do next depends on whether the person is breathing or not.